Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 307, NWS San Angelo, TX

June 15, 2007Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 15, 2007, 10:03 PM CDT for Taylor County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 10:03 PM CDT (03:03 UTC)
Expired
Jun 15, 2007, 10:23 PM CDT
In force
20 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 65 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2133 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:14 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 15, 7:14 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT FRI JUN 15 2007

.UPDATE...
FORECAST PRODUCTS BEING UPDATED FOR NEWLY ISSUED SEVERE THUNDERSTORM
WATCH.

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT FRI JUN 15 2007/

SHORT TERM...
UPPER LOW CONTINUES TO SPIN OVER THE RED RIVER AREA THIS
AFTERNOON. SKIES ARE BEGINNING TO CLEAR OVER THE FORECAST AREA BUT
TEMPERATURES ARE STRUGGLING TO MOVE INTO THE 80S AFTER A MORNING
OF WIDESPREAD CLOUDS AND RAIN. ATMOSPHERE HAS BEEN WORKED OVER
THIS MORNING BUT SHOULD RECOVER ENOUGH TO SEE RENEWED ACTIVITY
LATER THIS EVENING AS ADDITIONAL MID LEVEL DISTURBANCES ROTATE
AROUND THE UPPER LOW. L0CATION OF RESIDUAL BOUNDARIES FROM THIS
MORNINGS ACTIVITY AND PATH OF DISTURBANCES TRAVELING IN THE
NORTHWEST FLOW ALOFT WILL DICTATE THE LOCATION OF FURTHER
CONVECTION. WITH THE UPPER LOW CONTINUING TO MEANDER IN THE
VICINITY OF THE NORTHERN PORTION OF THE CWA...WILL CONTINUE TO SEE
A CHANCE OF RAINFALL THROUGH THIS WEEKEND...FAVORING THE EASTERN
SECTIONS OF THE FORECAST AREA. THE UPPER LOW WILL WEAKEN AS IT
FINALLY BEGINS TO OPEN UP AND LIFT TO THE EAST ON MONDAY. WILL
BRING THE RAINFALL TO AN END LATE MONDAY.

LONG TERM...
AS UPPER LEVEL TROUGH BEGINS TO MOVE EAST...UPPER HIGH PRESSURE
WILL BUILD INTO THE SOUTHERN PLAINS. GFS HINTS AT A DISTURBANCE
CUTTING INTO THE EASTERN PERIPHERY OF THE UPPER RIDGE MIDWEEK AND
BRINGING A CHANCE OF RAINFALL TO THE AREA...WILL LEAVE THE
FORECAST DRY AT THIS POINT UNTIL WE SEE A LITTLE MORE CONSISTENCY
IN THE MODEL RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  85  67  88 /  50  50  40  30
SAN ANGELO 	 67  86  70  91 /  50  40  50  30
JUNCTION 	 69  86  71  90 /  50  40  60  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Jun 15, 5:23 AM CDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 AM CDT FRI JUN 15 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-161030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
523 AM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS
TODAY...AS AN UPPER LEVEL STORM SYSTEM DROPS SOUTHWARD INTO THE
AREA. A FEW OF THESE STORMS...ESPECIALLY THIS AFTERNOON...WILL
REACH SEVERE LEVELS. LARGE HAIL HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREATS. IN ADDITION...GIVEN THE FAIRLY SLOW MOVEMENT
EXPECTED...LOCALLY HEAVY RAINFALL WILL ALSO BE LIKELY FROM THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS ALL OF
WEST CENTRAL TEXAS THROUGH THE WEEKEND. AGAIN...LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREAT...BUT ISOLATED SEVERE STORMS WITH
LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

In the hours before

Special weather statement, Jun 15, 9:00 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
900 PM CDT FRI JUN 15 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-160415-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
900 PM CDT FRI JUN 15 2007

...A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 3 AM FOR
ALL OF WEST CENTRAL TEXAS...

AT 900 PM RADAR SHOWED A CLUSTER OF NUMEROUS SEVERE STORMS ENTERING
THE SAN ANGELO AREA AND EXTENDING WEST ACROSS IRION AND SOUTH INTO
CROCKETT AND SUTTON COUNTIES. THESE STORMS WERE MOVING SOUTHEAST
AT 20 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING INTENSE
LIGHTNING...LARGE HAIL OF QUARTER TO GOLFBALL SIZE...STRONG GUSTY
WINDS AND TORRENTIAL RAINFALL.

PEOPLE SHOULD SEEK STURDY INSIDE SHELTER FROM THESE STORMS AND
BE PREPARED FOR FLASH FLOODING.

OTHER CLUSTERS OF STRONG TO SEVERE STORMS WERE DEVELOPING BETWEEN
SAN ANGELO AND ABILENE...AND ALSO MOVING SOUTHEAST AT 20 MPH.

STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR LOCAL TELEVISION AND
RADIO STATIONS FOR THE LATEST WARNINGS AND STATEMENTS ON THESE
STORMS.
Local storm report, Jun 15, 9:01 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
901 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             SE BRONTE               31.88N 100.29W
06/15/2007  E1.75 INCH       COKE               TX   PUBLIC

&&

LHIESLER
Local storm report, Jun 15, 9:32 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
932 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             6 N SAN ANGELO          31.53N 100.44W
06/15/2007  E1.00 INCH       TOM GREEN          TX   LAW ENFORCEMENT

&&

LHIESLER
Local storm report, Jun 15, 9:34 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
934 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             2 W SAN ANGELO          31.45N 100.48W
06/15/2007  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

&&

LHIESLER
Local storm report, Jun 15, 9:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
935 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             2 N SAN ANGELO          31.47N 100.45W
06/15/2007  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

&&

LHIESLER
Special weather statement, Jun 15, 9:59 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
959 PM CDT FRI JUN 15 2007

TXZ076-160400-
CROCKETT TX-
959 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT FOR CROCKETT
COUNTY...

AT 956 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES WEST OF OZONA...MOVING
SOUTHEAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OZONA BY 1020 PM CDT
  THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973 BY 1100 PM CDT

PEA SIZE HAIL...AND VERY HEAVY RAINFALL AMOUNTS OF 2 INCHES ARE
LIKELY WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR WEST CENTRAL TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:19 PM CDTSevere Thunderstorm WarningSJTIrion56 min
Jun 15, 7:25 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling, Tom Green65 min
Jun 15, 7:28 PM CDTSevere Thunderstorm WarningSJTTaylor62 min
Jun 15, 7:38 PM CDTSevere Thunderstorm WarningSJTCrockett67 min
Jun 15, 8:09 PM CDTSevere Thunderstorm WarningSJTIrion66 min
Jun 15, 8:35 PM CDTFlash Flood WarningSJTCrockett, Irion115 min
Jun 15, 8:37 PM CDTSevere Thunderstorm WarningSJTTom Green53 min
Jun 15, 8:43 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher62 min
Jun 15, 8:54 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels66 min
Jun 15, 9:04 PM CDTSevere Thunderstorm WarningSJTCoke56 min
Jun 15, 9:13 PM CDTSevere Thunderstorm WarningSJTIrion62 min
Jun 15, 9:26 PM CDTSevere Thunderstorm WarningSJTTom Green64 min
Jun 15, 9:40 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton65 min
Jun 15, 9:41 PM CDTSevere Thunderstorm WarningSJTRunnels64 min
Jun 15, 10:06 PM CDTSevere Thunderstorm WarningSJTConcho54 min
Jun 15, 10:11 PM CDTFlash Flood WarningSJTCoke6 hr
Jun 15, 10:11 PM CDTFlash Flood WarningSJTConcho, Runnels, Tom Green6 hr
Jun 15, 10:14 PM CDTSevere Thunderstorm WarningSJTCrockett61 min
Jun 15, 10:25 PM CDTSevere Thunderstorm WarningSJTMcCulloch65 min
Jun 15, 10:29 PM CDTTornado WarningSJTCrockett61 min
Jun 15, 10:43 PM CDTSevere Thunderstorm WarningSJTMcCulloch62 min
Jun 15, 10:44 PM CDTSevere Thunderstorm WarningSJTSutton61 min
Jun 15, 10:49 PM CDTSevere Thunderstorm WarningSJTTaylor26 min
Jun 15, 10:53 PM CDTTornado WarningSJTSutton67 min
Jun 15, 11:09 PM CDTSevere Thunderstorm WarningSJTSan Saba36 min
Jun 15, 11:25 PM CDTSevere Thunderstorm WarningSJTCrockett65 min
Jun 16, 3:10 PM CDTFlash Flood WatchSJTBrown, Crockett, Kimble, McCulloch, Mason, Menard and 3 more21 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.